Alert archive / Tennessee / Tornado Warnings in 2013
Tornado Warning 42, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Dec 21, 2013, 8:51 PM CST for 5 counties in Tennessee. It was in force for 24 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 21, 2013, 8:51 PM CST (02:51 UTC)
- Expired
- Dec 21, 2013, 9:15 PM CST
- In force
- 24 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cheatham County, TN, Davidson County, TN, Dickson County, TN, Sumner County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 25 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 21, 9:02 PM CST | TSTM WND DMG | Joelton, TN | LARGE TREE DOWN AT THE CORNER OF UNION HILL RD AND WHITES CREEK PK. |
| Dec 21, 9:13 PM CST | TSTM WND DMG | 9 Ssw Nashville, TN | REPORTS OF POWER OUTAGES IN BELLEVUE |
| Dec 21, 9:13 PM CST | TSTM WND DMG | Nashville, TN | MULITPLE REPORTS OF TREES DOWN ACROSS THE COUNTY. |
| Dec 21, 9:15 PM CST | TSTM WND DMG | Nashville, TN | BRICK WALL BLOWN OUT OF BUILDING BLOCKING THE ROAD ON WHITES CREEK PIKE AND DICKERSON ROAD |
| Dec 21, 9:23 PM CST | TSTM WND DMG | 2 Se Nashville, TN | WALL OF UNFINISHED BUILDING COLLAPSED AND SHINGLES BLOWN OFF A HOME AT CORNER OF LINDSLEY AND ACADEMY PLACE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 21, 5:46 PM CST | Tornado Watch | SPC | 6 hr |
| Dec 21, 8:16 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.9 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 417 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 587 m²/s²
- 0-3 km storm-relative helicity
- 694 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
009
WFUS54 KOHX 220251
TOROHX
TNC021-037-043-165-187-220315-
/O.NEW.KOHX.TO.W.0042.131222T0251Z-131222T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
851 PM CST SAT DEC 21 2013
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* TORNADO WARNING FOR...
CHEATHAM COUNTY IN MIDDLE TENNESSEE...
DAVIDSON COUNTY IN MIDDLE TENNESSEE...
EAST CENTRAL DICKSON COUNTY IN MIDDLE TENNESSEE...
SOUTHWESTERN SUMNER COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 915 PM CST
* AT 848 PM CST...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
MULTIPLE TORNADOES WAS LOCATED ALONG A LINE EXTENDING FROM ASHLAND
CITY TO 5 MILES SOUTHEAST OF BURNS. TORNADOES MAY FORM RAPIDLY
ANYWHERE IN THIS LINE OF STORMS. THE LINE OF STORMS WAS MOVING EAST
AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
NASHVILLE...KINGSTON SPRINGS...PEGRAM...JOELTON...BELLEVUE...BELLE
MEADE...GOODLETTSVILLE...FOREST HILLS...MADISON...OAK HILL...OLD
HICKORY AND LAKEWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
&&
LAT...LON 3603 8668 3600 8726 3636 8710 3637 8684
3635 8682 3637 8678 3637 8654
TIME...MOT...LOC 0251Z 257DEG 48KT 3634 8701 3602 8718
$$
ROSEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Dec 21, 7:15 PM CST, 1 hour 36 minutes earlier.
Area forecast discussion, Dec 21, 7:15 PM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 715 PM CST SAT DEC 21 2013 .MESOSCALE UPDATE... ...TORNADO WATCH STILL IN EFFECT FOR WESTERN MIDDLE TN... LINE OF STRONG TO SEVERE STORMS ACROSS WRN KY/TN/MS IS QUICKLY MOVING TO THE EAST NOW. LATEST LAPS DATA SHOWING LI'S ANYWHERE FROM 0 TO -2C ACROSS THE MID STATE...WITH THE LATEST OHX SOUNDING SHOWING A THIN CAP. WE HAVE BEEN WARMING SINCE THOUGH SO CAP WILL LIKELY NOT HOLD. SHEAR IS QUITE INCREDIBLE WITH 50 KTS AROUND 2KFT AND 70 KTS AROUND 5KFT. WITH OUR SFC WINDS BACKING...STORM RELATIVE HELICITIES FROM 0-3KM ARE ANYWHERE FROM 700 TO OVER 900...WAY OFF THE CHART. GIVEN UPSTREAM WARNINGS AND REPORTS...WOULD EXPECT ANY STRONG STORM TO PRODUCE WIND GUSTS OVER 60 MPH RELATIVELY EASILY BUT THE BIGGEST THREAT WILL BE WHERE REFLECTIVITY GRADIENTS ARE THE STRONGEST/TIGHTEST ALONG THE LEADING EDGE. WE WILL JUST HAVE TO WATCH THE NORTHERN EDGE OF ANY BOWING SEGMENTS WITHIN THE SQUALL LINE WHERE TORNADIC ACTIVITY WILL BE MOST LIKELY. THUS...THE THREAT FOR SEVERE WEATHER/ISOLATED TORNADIC ACTIVITY HAS NOT DIMINISHED GIVEN THE LOCAL ENVIRONMENT. TIMING THE LEADING EDGE OUT THIS FAR...LOOKS LIKE ROUGHLY A 9PM ARRIVAL TIME AROUND THE NASHVILLE METRO AREA. && .PREV DISCUSSION... /ISSUED 532 PM CST SAT DEC 21 2013/ UPDATE...ADDED AVIATION SECTION FOR 00Z TAF'S. AVIATION...BNA/CKV/CSV...LINE OF CONVECTION WILL MOVE ACROSS MIDDLE TENNESSEE THIS EVENING AND INTO THE OVERNIGHT PERIOD AS A STRONG COLD FRONT PUSHES THROUGH THE REGION. SURFACE WINDS WILL REMAIN STRONG THROUGH THE NIGHT WITH STRONG LLWS OWING TO A 60-KT LOW-LEVEL JET. LOOK FOR LOW CIGS TO PERSIST UNTIL SUNDAY MORNING BEFORE DRIER AIR MOVES IN. && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 4 AM CST SUNDAY FOR TNZ005>011-022>034- 056>066-075-077>080-093>095. && AL
Hazardous weather outlook, Dec 21, 8:33 PM CST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 833 PM CST SAT DEC 21 2013 TNZ005>007-022>027-056>060-093>095-221030- STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON- CHEATHAM-DAVIDSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-WAYNE- LAWRENCE-GILES- 833 PM CST SAT DEC 21 2013 ...TORNADO WATCH IN EFFECT UNTIL MIDNIGHT... ...WIND ADVISORY IN EFFECT UNTIL 4 AM CST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS EVENING AND OVERNIGHT. THERE IS A MODERATE RISK OF SEVERE STORMS ACROSS ALL OF MIDDLE TENNESSEE THROUGH TONIGHT. A LINE OF STRONG TO SEVERE STORMS WILL CONTINUE MOVING ACROSS THE MID STATE THROUGH THE EARLY MORNING HOURS. ISOLATED TORNADOES ARE EXPECTED WITH THIS LINE... ALONG WITH DAMAGING STRAIGHT LINE WINDS. WIND DAMAGE HAS ALREADY BEEN REPORTED IN THE MID STATE TONIGHT...AND MORE ISOLATED CASES OF WIND DAMAGE ARE EXPECTED THROUGH MIDNIGHT. IN ADDITION...STRONG GRADIENT WINDS OF AROUND 40 MPH AHEAD OF THE LINE WILL BE POSSIBLE. THUS...A WIND ADVISORY IS IN EFFECT THROUGH THE OVERNIGHT HOURS. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS WILL BE NEEDED. TNZ008>011-028>034-061>066-075-077>080-221030- SUMNER-MACON-CLAY-PICKETT-WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM- OVERTON-FENTRESS-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN- 833 PM CST SAT DEC 21 2013 ...TORNADO WATCH IN EFFECT UNTIL 2 AM CST SUNDAY... ...WIND ADVISORY IN EFFECT UNTIL 4 AM CST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS EVENING AND OVERNIGHT. THERE IS A MODERATE RISK OF SEVERE STORMS ACROSS ALL OF MIDDLE TENNESSEE THROUGH TONIGHT. A LINE OF STRONG TO SEVERE STORMS WILL CONTINUE MOVING ACROSS THE MID STATE THROUGH THE EARLY MORNING HOURS. ISOLATED TORNADOES ARE EXPECTED WITH THIS LINE... ALONG WITH DAMAGING STRAIGHT LINE WINDS. WIND DAMAGE HAS ALREADY BEEN REPORTED IN THE MID STATE TONIGHT...AND MORE ISOLATED CASES OF WIND DAMAGE ARE EXPECTED THROUGH EARLY SUNDAY MORNING...AS THE LINE OF STORMS CONTINUES TO MOVE TO THE EAST. IN ADDITION...STRONG GRADIENT WINDS OF AROUND 40 MPH AHEAD OF THE LINE WILL BE POSSIBLE. THUS...A WIND ADVISORY IS IN EFFECT THROUGH THE OVERNIGHT HOURS. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS WILL BE NEEDED. SPOTTERS CAN MAKE REPORTS VIA TWITTER USING HASHTAG #TSPOTTER TO MAKE A REPORT VIA FACEBOOK GO TO: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NASHVILLE.GOV SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 19
In the hours before
Local storm report, Dec 21, 8:16 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
816 PM CST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM TSTM WND DMG CAMDEN 36.06N 88.10W
12/21/2013 BENTON TN EMERGENCY MNGR
TREES DOWN ALONG BIRDSONG... DANVILLE AND LICK CREEK
ROADS
&&
EVENT NUMBER OHX1300782
MDAVISLocal storm report, Dec 21, 8:19 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
819 PM CST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM TSTM WND DMG DOVER 36.48N 87.84W
12/21/2013 STEWART TN EMERGENCY MNGR
ROOF WAS BLOWN OFF OF A HOME ON FRANK EARHART ROAD IN
DOVER.
&&
EVENT NUMBER OHX1300783
MDAVISLocal storm report, Dec 21, 8:29 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
829 PM CST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM TSTM WND GST CLARKSVILLE 36.56N 87.35W
12/21/2013 M60 MPH MONTGOMERY TN ASOS
&&
EVENT NUMBER OHX1300784
ALLocal storm report, Dec 21, 8:46 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
846 PM CST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG 5 NW BON AQUA 36.00N 87.40W
12/21/2013 DICKSON TN TRAINED SPOTTER
NUMEROUS TREES DOWN. ESTIMATED WINDS OVER 60 MPH.
&&
EVENT NUMBER OHX1300785
ALThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 7:36 PM CST | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys, Montgomery, Stewart | 24 min |
| Dec 21, 7:53 PM CST | Severe Thunderstorm Warning | OHX | Benton, Humphreys, Perry | 22 min |
| Dec 21, 7:56 PM CST | Severe Thunderstorm Warning | OHX | Benton, Dickson, Houston, Humphreys, Montgomery, Stewart | 34 min |
| Dec 21, 8:00 PM CST | Tornado Warning | OHX | Benton, Houston, Humphreys, Montgomery, Stewart | 30 min |
| Dec 21, 8:09 PM CST | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys, Lewis, Perry, Wayne | 36 min |
| Dec 21, 8:18 PM CST | Severe Thunderstorm Warning | OHX | Wayne | 42 min |
| Dec 21, 8:21 PM CST | Tornado Warning | OHX | Cheatham, Montgomery, Robertson | 39 min |
| Dec 21, 8:24 PM CST | Tornado Warning | OHX | Cheatham, Dickson, Humphreys, Montgomery | 36 min |
| Dec 21, 8:39 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Lawrence, Lewis, Maury and 3 more | 36 min |
| Dec 21, 8:42 PM CST | Tornado Warning | OHX | Dickson, Hickman, Williamson | 33 min |
| Dec 21, 8:53 PM CST | Tornado Warning | OHX | Robertson, Sumner | 37 min |
| Dec 21, 9:05 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Hickman, Lawrence, Lewis, Maury, Wayne and 1 more | 40 min |
| Dec 21, 9:13 PM CST | Tornado Warning | OHX | Davidson, Sumner, Wilson | 32 min |
| Dec 21, 9:15 PM CST | Special Weather Statement | OHX | Lawrence, Wayne | 45 min |
| Dec 21, 9:21 PM CST | Tornado Warning | OHX | Macon, Sumner, Trousdale | 39 min |
| Dec 21, 9:37 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Davidson, Giles, Lawrence, Marshall, Maury and 3 more | 38 min |
| Dec 21, 9:38 PM CST | Tornado Warning | OHX | Davidson, Sumner, Trousdale, Wilson | 22 min |
| Dec 21, 9:53 PM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith, Trousdale | 37 min |
| Dec 21, 9:56 PM CST | Severe Thunderstorm Warning | OHX | DeKalb, Smith, Trousdale, Wilson | 49 min |
| Dec 21, 10:09 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Cannon, DeKalb, Giles, Lawrence, Marshall and 3 more | 36 min |
| Dec 21, 10:09 PM CST | Tornado Warning | OHX | Smith, Wilson | 36 min |
| Dec 21, 10:12 PM CST | Tornado Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 33 min |
| Dec 21, 10:18 PM CST | Tornado Warning | OHX | Cannon, DeKalb, Rutherford, Smith, Wilson | 27 min |
| Dec 21, 10:30 PM CST | Tornado Warning | OHX | Clay, Jackson, Smith | 30 min |
| Dec 21, 10:34 PM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton, Pickett | 26 min |
| Dec 21, 10:42 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Cannon, DeKalb, Giles, Lawrence, Marshall and 2 more | 48 min |
| Dec 21, 10:44 PM CST | Severe Thunderstorm Warning | OHX | Jackson, Overton, Pickett, Putnam, Smith | 31 min |
| Dec 21, 10:59 PM CST | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett | 31 min |
| Dec 21, 11:02 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, DeKalb, Putnam, Rutherford and 2 more | 43 min |
| Dec 21, 11:16 PM CST | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett, Putnam | 59 min |
| Dec 21, 11:36 PM CST | Severe Thunderstorm Warning | OHX | Cumberland, DeKalb, Fentress, Overton, Putnam, Van Buren and 2 more | 39 min |
| Dec 21, 11:44 PM CST | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Van Buren, Warren | 46 min |
| Dec 22, 12:13 AM CST | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Putnam, Van Buren, White | 47 min |
| Dec 22, 12:16 AM CST | Severe Thunderstorm Warning | OHX | Fentress | 14 min |
| Dec 22, 12:29 AM CST | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Van Buren, Warren | 31 min |
| Dec 22, 1:59 PM CST | River Flood Advisory | OHX | Grundy | 10 hr |
Nearby
Tornado Warnings in Tennessee, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.